Alert archive / Utah / High Wind Watches in 2019
High Wind Watch 1, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this high wind watch at Jan 20, 2019, 3:28 PM MST. It took effect at Jan 21, 2019, 3:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 20, 2019, 3:28 PM MST (22:28 UTC)
- In effect from
- Jan 21, 2019, 3:00 PM MST
- Expired
- Jan 21, 2019, 3:25 AM MST
- In force
- Issued by
- NWS Salt Lake City, UT
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind watch went out at Jan 20, 10:04 AM MST, 5 hours 24 minutes earlier.
Area forecast discussion, Jan 20, 10:04 AM MST, 5 hours 24 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
1004 AM MST Sun Jan 20 2019
.SYNOPSIS...A potent storm system currently moving onto the West
Coast will continue east into Utah by early Monday and exit the
area by midday Tuesday. A weak weather disturbances embedded in a
moist northwest flow will impact mainly northern Utah and
southwest Wyoming late Wednesday through Thursday ahead of a
building ridge for the end of the week.
&&
.DISCUSSION...Thick high clouds have spread across northern and
most of central Utah early this morning with no real break
expected. Have updated forecast to mostly cloudy for the northern
half of the area for today, including southwest Wyoming.
Temperatures are already nearing 40 degrees in the Salt Lake
area so even though mostly cloudy skies are expected it shouldn't
be hard to reach the mid to upper 40s along the central and
southern Wasatch Front today with near 50 degree temperatures over
the central and southwest valleys as southwest winds increase some
today. The eastern valleys will be slightly cooler with more
stagnant conditions, especially in the Uinta Basin and in Castle
Country where highs will remain stuck in the 30s.
The storm system moving onto the West Coast will move into
northern Utah before daybreak tomorrow with a mixed bag of
precipitation but should turn quickly over to snow within an hour
or two. Unfortunately that means snow for most areas of the
Wasatch Front for the Monday morning commute. Snow is expected to
continue through the day and into Monday evening (impacting the
evening commute as well). Model QPFs are in very close agreement
with each other in the neighborhood of 0.50 to 0.70 of an inch
from Brigham City to Beaver. Although some of that will be in the
form of rain initially, using a 10-1 ratio of snow to rain
translates to about 4-8 inches, with locally more on benches
south and southeast of the GSL. The northern and central mountains
are in line to receive 10-18 inches with locally more in areas
favored by northwest flow while southern mountains will likely see
4 to 12 inches.
Eastern portions of the CWA are expected to be mainly skipped by
this storm as the flow becomes northwest too fast and creates a
down slope flow across them. Therefore, snow accumulations, if
any, are expected to be less than an inch or two.
Updates to the Winter Weather Watch will be forthcoming this
afternoon.
&&
.AVIATION...Southerly winds are expected at the SLC terminal
through 12-14Z. However, there is a 20 percent chance of winds
shifting to the northwest between 22 and 01Z. High clouds will be
prevalent through this evening then lower to under 7k ft AGL
after about 09 to 10Z with rain or snow developing after 12-14Z.
IFR conditions should prevail after 14Z in snow and low cigs.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Winter Storm Watch from late tonight through Tuesday morning for
UTZ007>010-517-518.
Winter Storm Watch from late tonight through late Monday night
for UTZ001>004-006-014>016.
WY...Winter Storm Watch from late tonight through late Monday night
for WYZ021.
&&
Struthwolf
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity
For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.phpHazardous weather outlook, Jan 20, 6:30 AM MST, 8 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 630 AM MST Sun Jan 20 2019 UTZ001>016-019>021-517-518-WYZ021-211300- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 630 AM MST Sun Jan 20 2019 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight Mild temperatures and breezy conditions will exist ahead of an approaching Pacific storm system today. Light precipitation ahead of the storm will reach into far northwest Utah late tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday The winter storm will reach the Utah and Nevada border region early Monday, then work slowly east across the outlook area through early Tuesday. This storm will spread snow over much of the outlook area, with heavy snows possible over the mountains and the adjacent western and northern valleys. Seasonally cold temperatures will develop for the middle and latter portion of the upcoming week. Weak weather disturbances moving south out of western Canada could bring short periods of light snow to northern Utah and southwest Wyoming during latter half of the week. Strong high pressure aloft will return to the outlook area beginning on Saturday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 3:14 PM MST | Winter Storm Warning | SLC | 33 hr | |
| Jan 20, 3:14 PM MST | Winter Weather Advisory | SLC | 21 hr | |
| Jan 20, 3:28 PM MST | Wind Advisory | SLC | 28 hr |
Nearby
High Wind Watches in Utah, 2019Every high wind watch in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.